- Future Students
- Current Students
- Faculty & Staff
Ventricular tachycardia and myocardial dysfunction in a horse.
|Title||Ventricular tachycardia and myocardial dysfunction in a horse.|
|Publication Type||Journal Article|
|Year of Publication||1994|
|Authors||Traub-Dargatz JL, Schlipf JW, Boon J, Ogilvie GK, Bennett DG, Wingfield WE, Hutchison JM|
|Journal||Journal of the American Veterinary Medical Association|
|Date Published||1994 Dec 1|
|Keywords||Animals, Anti-Infective Agents, Echocardiography, Electrocardiography, Horse Diseases, Horses, Lidocaine, Male, Myocarditis, Tachycardia, Ventricular, Ventricular Dysfunction, Left|
Ventricular tachycardia develops less frequently than supraventricular dysrhythmias and generally is more indicative of cardiac disease. The horse in this report had clinical signs of lethargy and hypophagia and was determined to have sustained ventricular tachycardia. Echocardiography was a valuable diagnostic tool and revealed an echodense area in the left ventricle that had subnormal ventricular performance. A primary heart problem of an inflammatory nature was suspected. The horse responded favorably to treatment with lidocaine, antimicrobials, and aspirin, as well as stall rest. The horse was used successfully as a sire and hunter-jumper after treatment, but subsequently died 2.2 years later of massive hemoperitoneum. Necropsy revealed an extensive area in the left ventricle that appeared thin and fibrotic.
|Alternate Journal||J. Am. Vet. Med. Assoc.|